Texas, 2015Heat in Texas, July 22, 2015
July 22, 2015 · NWS EWX · 1 event in 1 county or zone
A homeless man died as an indirect result of the summer heat.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A homeless man died as an indirect result of the summer heat.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 22, 1:49 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 22, 1:49 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
249 PM CDT WED JUL 22 2015
.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
HIGH HEAT INDICES WILL THREATEN TO REACH ADVISORY CRITERIA OVER
THE NEXT FEW DAYS. THE UPPER RIDGE ANCHORED OVER TX HAS ALSO
LIMITED CLOUD OVER OVER THE GULF FOR THE PAST SEVERAL DAYS.
SATELLITE LOOPS FROM THE SPORT WEBSITE SHOWS A STEADILY INCREASING
SURFACE TEMPERATURE OVER THE PAST FEW DAYS...AND THE LIGHT ONSHORE
FLOW IS TRANSLATING TO HIGHER PWAT VALUES OVER THE COASTAL
PRAIRIES. WILL HANDLE WITH AN SPS FOR NOW AS MIXING OF DRIER MID-
LEVEL AIR HAS THUS FAR BEEN ABLE TO LOWER AFTERNOON RH VALUES OVER
OUR INLAND COUNTIES. CLOSER TO THE COAST...A FEW MIDDAY HI READINGS
NEAR 110 WERE SEEN OVER THE COASTAL BEND AND THE UPPER COAST.
AFTERNOON TEMPERATURES WILL CONTINUE INCHING UPWARDS AS WELL...BUT
TRIPLE DIGIT READINGS OVER CLIMATE METRO AREAS MAY HAVE TO WAIT A FEW
MORE DAYS.
&&
.LONG TERM (FRIDAY THROUGH WEDNESDAY)...
HIGH PRESSURES ARE EXPECTED TO LIFT SLIGHTLY NORTH FRIDAY INTO THE
WEEKEND...BUT NOT FAR ENOUGH AWAY TO DESTABILIZE LOWER LEVELS TO
TAKE ADVANTAGE OF PWAT VALUES OF 1.8 OR MORE OVER THE COASTAL
PRAIRIES. A HEAT ADVISORY MAY BE NEEDED FRIDAY INTO THE WEEKEND...
AS ONSHORE FLOW DEEPENS THE MOIST LAYER...MAKING IT TOUGHER FOR
AFTERNOON MIXING TO LOWER SURFACE RH VALUES. FOR NOW WILL REFRESH
THE SPS AND HWO COVER THE HEAT. BY MONDAY THE UPPER HIGH IS
EXPECTED TO BE CENTERED OVER NW TX INTO NM...ALLOWING FOR A
SLIGHTLY DEEPER LAYER OF MOISTURE INTO THE MID LEVELS TO REACH
THE I-35 CORRIDOR. MODELS DO NOT GENERATE ANY PRECIPITATION FROM
THE PATTERN OVER 3-7 DAY FORECAST...BUT THE INFLUX OF HIGHER
MOISTURE LEVELS FROM THE MISSISSIPPI RIVER VALLEY COULD EVENTUALLY
RESULT IN A FEW HIGH BASED STORMS AS EARLY AS THE MIDDLE OF NEXT
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 76 98 76 100 75 / 0 0 0 0 0
AUSTIN BERGSTROM INTL AIRPORT 75 97 75 98 74 / 0 0 0 0 0
NEW BRAUNFELS MUNI AIRPORT 76 97 75 98 74 / 0 0 0 0 0
BURNET MUNI AIRPORT 75 97 74 97 74 / 0 0 0 0 0
DEL RIO INTL AIRPORT 79 102 78 102 78 / 0 0 0 0 0
GEORGETOWN MUNI AIRPORT 76 98 75 97 75 / 0 0 0 0 0
HONDO MUNI AIRPORT 75 99 75 98 74 / 0 0 0 0 0
SAN MARCOS MUNI AIRPORT 76 96 75 97 74 / 0 0 0 0 0
LA GRANGE - FAYETTE REGIONAL 76 97 77 97 76 / 0 0 0 0 0
SAN ANTONIO INTL AIRPORT 76 97 76 98 75 / 0 0 0 0 0
STINSON MUNI AIRPORT 77 99 76 99 75 / 0 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...05
SYNOPTIC/GRIDS...OAKS
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Jul 22, 1:56 PM CST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
256 PM CDT WED JUL 22 2015
TXZ171>173-183>194-202>209-217>225-228-232000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
256 PM CDT WED JUL 22 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A FEW SPOTS EAST OF I-35 MAY BRIEFLY HAVE HEAT INDEX VALUES OF
105 TO 107 THIS AFTERNOON.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
TEMPERATURES SLOWLY RISE LATE THIS WEEK INTO THE WEEKEND WITH
HIGH TEMPERATURES NEAR 100 MORE WIDESPREAD. HEAT INDEX VALUES OF
105 TO 112 ARE EXPECTED DURING THE AFTERNOON HOURS MAINLY FRIDAY
THROUGH SUNDAY...ESPECIALLY ALONG AND EAST OF INTERSTATE 35 AND
ACROSS THE SOUTHERN RIO GRANDE PLAINS.
OTHERWISE....NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 22, 2:02 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
302 PM CDT WED JUL 22 2015
TXZ171>173-183>194-202>209-217>225-228-222215-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
302 PM CDT WED JUL 22 2015
...HEAT INDEX VALUES OF 105 TO 110 BECOME MORE WIDESPREAD FRIDAY
THROUGH SUNDAY...
A STRONG HIGH PRESSURE RIDGE OVER TEXAS WILL ALLOW FOR SOME SPOTS
EAST OF I-35 AND OVER THE RIO GRANDE PLAINS TO BRIEFLY REACH HEAT
INDICES OF 102 TO 108 DURING THE AFTERNOON HOURS THROUGH THURSDAY.
THE UPPER RIDGE REMAINS STRONG FRIDAY INTO THIS WEEKEND...WHILE
SLIGHTLY INCREASED MOISTURE OVER TEXAS LEADS TO INCREASING
AFTERNOON HEAT INDEX VALUES OF 105 TO 110. A HEAT ADVISORY MAY BE
NEEDED FOR FRIDAY THROUGH THE WEEKEND FOR AREAS MAINLY ALONG AND
SOUTHEAST OF A DEL RIO TO SAN ANTONIO TO GEORGETOWN LINE.
TAKE EXTRA PRECAUTIONS IF YOU PLAN TO BE OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS AFTERNOON ACTIVITIES FOR INTO
THE EARLY MORNING OR EVENING HOURS. KNOW THE SIGNS AND SYMPTOMS OF
HEAT EXHAUSTION AND HEAT STROKE.
IF YOU ARE OUTDOORS...DRINK PLENTY OF WATER...WEAR LIGHT WEIGHT
AND LIGHT COLORED CLOTHING...AND TAKE FREQUENT BREAKS FROM THE
HEAT.
CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THE INTERIORS OF VEHICLE
Heat, Travis
- When
- July 22, 4:00 PM CST
- Where
- Travis forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- County Official
- Coordinates
- 30.335, -97.782 (the zone’s center; the record gives no point)
The Austin/Travis County Health and Human Services Department reported the death of a homeless man in his early 50s. Underlying heath issues and the summer heat were the cause of his death and is being listed as an indirect death. He was found under a bridge at the 1100 block of airport road.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Travis | 2015-07-22 | 50 | Male | Other | Indirect |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, July 22, 2015$500,000 · 1 event
- Damaging Winds in Mississippi, July 22, 2015$69,000 · 55 kt wind · 2 events
- Damaging Winds and Lightning Strike in Georgia, July 22 to 25, 2015$27,000 · 55 kt wind · 20 events
- Wildfire in California, July 22 to 30, 20151 injured · $25,000 · 2 events
- Flood and Damaging Winds in Florida, July 22, 2015$22,000 · 50 kt wind · 12 events
- Lightning Strike in Florida, July 22, 20153 injured · 1 event
- Damaging Winds in Alabama, July 22, 20151 injured · 50 kt wind · 8 events
- Damaging Winds in South Carolina, July 22, 201555 kt wind · 4 events
- Flash Flooding and Damaging Winds in Nevada, July 22, 2015$5,000 · 60 kt wind · 4 events
- High Surf in American Samoa, July 22 to 24, 20153 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 22, 20152 events
- Damaging Winds in Tennessee, July 22, 201550 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594668.